Abstract and Applied Analysis

Analysis of an SEIS Epidemic Model with a Changing Delitescence

Jinghai Wang

Full-text: Open access


An SEIS epidemic model with a changing delitescence is studied. The disease-free equilibrium and the endemic equilibrium of the model are studied as well. It is shown that the disease-free equilibrium is globally stable under suitable conditions. Moreover, we also show that the unique endemic equilibrium of the system is globally asymptotically stable under certain conditions.

Article information

Abstr. Appl. Anal., Volume 2012 (2012), Article ID 318150, 10 pages.

First available in Project Euclid: 14 December 2012

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


Wang, Jinghai. Analysis of an SEIS Epidemic Model with a Changing Delitescence. Abstr. Appl. Anal. 2012 (2012), Article ID 318150, 10 pages. doi:10.1155/2012/318150. https://projecteuclid.org/euclid.aaa/1355495838

Export citation


  • E. Beretta, T. Hara, W. Ma, and Y. Takeuchi, “Global asymptotic stability of an SIR epidemic model with distributed time delay,” Nonlinear Analysis: Theory, Methods & Applications, vol. 47, no. 6, pp. 4107–4115, 2001.
  • Y. Takeuchi, W. Ma, and E. Beretta, “Global asymptotic properties of a delay SIR epidemic model with finite incubation times,” Nonlinear Analysis: Theory, Methods & Applications, vol. 42, no. 6, pp. 931–947, 2000.
  • R. M. Anderson and R. M. May, “Population biology of infectious diseases: part 1,” Nature, vol. 280, pp. 361–367, 1979.
  • L. Q. Gao, J. Mena-Lorca, and H. W. Hethcote, “Four SEI endemic models with periodicity and separatrices,” Mathematical Biosciences, vol. 128, no. 1-2, pp. 157–184, 1995.
  • Z. Ma, Y. Zhou, W. Wang, and Z. Jin, Mathematical Ecology, Springer, New York, NY, USA, 1990.
  • S. Ruan and W. Wang, “Dynamical behavior of an epidemic model with a nonlinear incidence rate,” Journal of Differential Equations, vol. 188, no. 1, pp. 135–163, 2003.
  • D. Xiao and S. Ruan, “Global analysis of an epidemic model with nonmonotone incidence rate,” Mathematical Biosciences, vol. 208, no. 2, pp. 419–429, 2007.
  • W. M. Liu, H. W. Hethcote, and S. A. Levin, “Dynamical behavior of epidemiological models with nonlinear incidence rates,” Journal of Mathematical Biology, vol. 25, no. 4, pp. 359–380, 1987.
  • A. d'Onofrio, “Stability properties of pulse vaccination strategy in SEIR epidemic model,” Mathematical Biosciences, vol. 179, no. 1, pp. 57–72, 2002.
  • S. Liao, “On the homotopy analysis method for nonlinear problems,” Applied Mathematics and Computation, vol. 147, no. 2, pp. 499–513, 2004.
  • Y. R. Shi, X. J. Xu, Z. X. Wu et al., “Application of the homotopy analysis method to solving nonlinear evolution equations,” Acta Physica Sinica, vol. 55, no. 4, pp. 1555–1560, 2006.
  • J. Hui and D. Zhu, “Global stability and periodicity on SIS epidemic models with backward bifurcation,” Computers & Mathematics with Applications, vol. 50, no. 8-9, pp. 1271–1290, 2005.
  • J. Li and Z. Ma, “Qualitative analyses of SIS epidemic model with vaccination and varying total population size,” Mathematical and Computer Modelling, vol. 35, no. 11-12, pp. 1235–1243, 2002.
  • L.-I. Wu and Z. Feng, “Homoclinic bifurcation in an SIQR model for childhood diseases,” Journal of Differential Equations, vol. 168, no. 1, pp. 150–167, 2000.
  • C. Jeffries, V. Klee, and P. van den Driessche, “When is a matrix sign stable?” Canadian Journal of Mathematics, vol. 29, no. 2, pp. 315–326, 1977.